Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 10, 2020, 3:19 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 11, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 3:19 AM MDT (09:19 UTC)
- In effect from
- Oct 11, 2020, 11:00 AM MDT
- Expired
- Oct 11, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4494 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS85 KABQ 100919 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 319 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING SUNDAY DUE TO STRONG WINDS...VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .Very dry westerly winds will strengthen Sunday as a storm system passes to the north of New Mexico. Strong winds will combine with near-record to record breaking temperatures and single digit humidity. These conditions will result in critical fire weather conditions for areas along and east of the central mountain chain late Sunday morning into early Sunday evening. NMZ103-104-107-108-111300- /O.UPG.KABQ.FW.A.0032.201011T1700Z-201012T0200Z/ /O.NEW.KABQ.FW.W.0037.201011T1700Z-201012T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 319 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...From 11 AM to 8 PM MDT Sunday along and east of the central mountain chain. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
257 WWUS85 KABQ 102028 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 228 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT SUNDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS...VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .Very dry westerly winds will strengthen Sunday as a storm system passes to the north of New Mexico. Strong winds will combine with near-record to record breaking temperatures and single digit humidity. These conditions will result in critical fire weather conditions for areas along and east of the central mountain chain late Sunday morning into early Sunday evening. NMZ103-104-107-108-111300- /O.CON.KABQ.FW.W.0037.201011T1700Z-201012T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 228 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... * AREA AND TIMING...From 11 AM to 8 PM MDT Sunday along and east of the central mountain chain. * 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
099 WWUS85 KABQ 110956 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 356 AM MDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS...VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .Very dry westerly winds will strengthen today as a storm system passes to the north of New Mexico. Strong winds will combine with near-record to record breaking temperatures and single digit humidity. These conditions will result in critical fire weather conditions for areas along and east of the central mountain chain late this morning into early this evening. Marginal critical fire weather conditions will occur across the remainder of central and western New Mexico today. NMZ103-104-107-108-120200- /O.CON.KABQ.FW.W.0037.201011T1700Z-201012T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 356 AM MDT Sun Oct 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * AREA AND TIMING...From 11 AM to 8 PM MDT along and east of the central mountain chain. * 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 10, 2:59 AM MDT, 20 minutes earlier.
Area forecast discussion, Oct 10, 2:59 AM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 259 AM MDT Sat Oct 10 2020 .SYNOPSIS... Dry weather will continue for the next 7 days as the storm track remains well to the north of New Mexico. Record and near record high temperatures will return today and again to the east on Sunday. Winds will strengthen Sunday, especially across the northern mountains and northwest highlands where gusts may reach up to 50 mph. Humidities will also be very low on Sunday with critical fire weather conditions along and east of the central mountain chain. After cooler readings on Monday behind a cold front, high temperatures will climb well above normal again Tuesday through mid week. Another front may drop temperatures near normal again across the east on Friday. && .DISCUSSION... SHORT TERM...(SATURDAY THROUGH SUNDAY)... The center of upper level high pressure will crest eastward today into the Big Bend as a dry upper level low approaches from the Baja. Very dry 700-500mb layer flow will remain west-southwest today but increase slightly compared to Friday. Surface winds will increase a tad as well with pressure falls taking place along the Front Range. Overall, little change is expected with more near-record to record high temps for NM. Lee troughing will deepen further tonight as a second, broader upper wave approaches from the Great Basin. Temps will trend a few degrees warmer tonight for the eastern plains with downslope flow in place. Temp inversions will continue across the west but not as strong as recent days. The axis of a fast-moving upper trough will slide thru northern NM Sunday as a 110-130 kt speed max enters the central Rockies. Models deepen a surface low to near 995mb over western KS Sunday afternoon. Surface winds veer westerly over NM and increase thru the day with widespread windy conditions likely. Wind advisory speeds may develop along and east of the central mt chain. 00Z NAM/GFS bufr profiles suggest trapped lee waves along the east slopes of the Sangre de Cristo Mts which will enhance winds there. A Pacific cold front is still shown approaching from the northwest by late day but losing strength along the way. Models continue trending weaker with cold advection on recent runs. The main impact Sunday will be very high fire danger due to strong winds and very low humidity. Guyer LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)... Dry weather is forecast to continue under northwest flow aloft as the storm track remains well to the north of New Mexico. In the wake of a gusty back door cold front Sunday night, high temperatures will fall up to 15 degrees across the east on Monday compared to Sunday. High temperatures will then climb well above normal again Tuesday through mid week. Near record warmth is expected Wednesday. Highs should fall near normal again across northeast areas on Thursday as another back door cold front arrives, then near and below normal across the eastern half of the forecast area on Friday. 44 && .FIRE WEATHER... ...RED FLAG WARNING SUNDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... Surface winds will increase slightly today for eastern NM where a couple hours of marginal critical fire wx conditions are possible. The more critical period will occur Sunday as a fast-moving upper wave shifts through the central Rockies. Widespread critical fire wx is likely Sunday afternoon with strong winds, warm temps, several hours of single digit RH, and high Haines. Cooler air will move into the area Monday with continued dry conditions. A slow warm up is on tap Tuesday and Wednesday with late day breezes and very low RH. A dry back door cold front is still on target for Thursday with strong northeast winds and cooler temps thru Friday. A warming trend is possible by the weekend with stronger southwest winds. Guyer && .AVIATION... 06Z TAF CYCLE Very dry air with clear skies will prevail over NM the next 24 hrs. A deepening lee trough across eastern NM will allow surface winds to become breezy aft 19Z Saturday with gusts up to 25 kt expected. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 81 44 76 39 / 0 0 5 0 Dulce........................... 79 34 73 27 / 0 0 10 0 Cuba............................ 78 40 73 37 / 0 0 5 0 Gallup.......................... 80 34 75 31 / 0 0 0 0 El Morro........................ 75 35 73 32 / 0 0 0 0 Grants.......................... 79 36 76 33 / 0 0 0 0 Quemado......................... 76 38 75 37 / 0 0 0 0 Magdalena....................... 79 45 78 43 / 0 0 0 0 Datil........................... 75 40 75 41 / 0 0 0 0 Reserve......................... 81 35 80 34 / 0 0 0 0 Glenwood........................ 87 49 82 50 / 0 0 0 0 Chama........................... 72 34 69 29 / 0 0 10 0 Los Alamos...................... 75 49 73 42 / 0 0 5 0 Pecos........................... 75 47 73 42 / 0 0 0 0 Cerro/Questa.................... 76 42 71 37 / 0 0 5 0 Red River....................... 69 34 63 30 / 0 0 5 0 Angel Fire...................... 70 26 66 19 / 0 0 0 0 Taos............................ 77 34 73 30 / 0 0 5 0 Mora............................ 77 42 72 34 / 0 0 0 0 Espanola........................ 82 44 79 39 / 0 0 0 0 Santa Fe........................ 77 47 75 42 / 0 0 0 0 Santa Fe Airport................ 81 43 78 38 / 0 0 0 0 Albuquerque Foothills........... 80 51 80 49 / 0 0 0 0 Albuquerque Heights............. 81 52 81 46 / 0 0 0 0 Albuquerque Valley.............. 83 47 83 46 / 0 0 0 0 Albuquerque West Mesa........... 82 49 81 46 / 0 0 0 0 Belen........................... 84 43 85 41 / 0 0 0 0 Bernalillo...................... 84 47 83 43 / 0 0 0 0 Bosque Farms.................... 82 43 84 41 / 0 0 0 0 Corrales........................ 84 46 82 44 / 0 0 0 0 Los Lunas....................... 83 43 84 43 / 0 0 0 0 Placitas........................ 79 49 79 47 / 0 0 0 0 Rio Rancho...................... 82 48 81 45 / 0 0 0 0 Socorro......................... 87 48 87 47 / 0 0 0 0 Sandia Park/Cedar Crest......... 75 47 74 46 / 0 0 0 0 Tijeras......................... 78 47 76 45 / 0 0 0 0 Edgewood........................ 79 42 76 39 / 0 0 0 0 Moriarty/Estancia............... 81 37 78 36 / 0 0 0 0 Clines Corners.................. 77 44 75 39 / 0 0 0 0 Mountainair..................... 77 45 76 42 / 0 0 0 0 Gran Quivira.................... 77 45 77 41 / 0 0 0 0 Carrizozo....................... 82 52 80 48 / 0 0 0 0 Ruidoso......................... 77 50 77 46 / 0 0 0 0 Capulin......................... 81 44 79 34 / 0 0 0 0 Raton........................... 85 40 80 34 / 0 0 0 0 Springer........................ 84 40 81 35 / 0 0 0 0 Las Vegas....................... 82 43 78 36 / 0 0 0 0 Clayton......................... 88 51 85 40 / 0 0 0 0 Roy............................. 85 46 82 39 / 0 0 0 0 Conchas......................... 91 47 87 43 / 0 0 0 0 Santa Rosa...................... 89 51 86 43 / 0 0 0 0 Tucumcari....................... 93 53 91 46 / 0 0 0 0 Clovis.......................... 93 52 88 47 / 0 0 0 0 Portales........................ 94 50 90 47 / 0 0 0 0 Fort Sumner..................... 92 53 89 46 / 0 0 0 0 Roswell......................... 95 52 94 52 / 0 0 0 0 Picacho......................... 87 53 86 49 / 0 0 0 0 Elk............................. 84 51 84 47 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from Sunday morning through Sunday evening for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Oct 10, 3:09 AM MDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 309 AM MDT Sat Oct 10 2020 NMZ201>241-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 309 AM MDT Sat Oct 10 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Red Flag Warning is in effect Sunday from late morning through early evening along and east of the central mountain chain, where low humidities combined with strong winds will create critical fire weather conditions. The strongest winds on Sunday may gust up to 50 mph across the northern mountains and far northwest highlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.